MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL INSPIRE 8F: HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHEL; HARDSHELL VENOUS/CARDIOTOMY RESERVOIR

SORIN GROUP ITALIA SRL INSPIRE 8F: HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHEL; HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Model Number 8F PH.I.S.I.O.
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The age of the device was calculated as the time elapsed between device sterilization and the date of the event.Per exemption number e2016005.The involved device has been requested for return to sorin group (b)(4) for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group (b)(4) has received a report that during a procedure, a sudden drop of blood flow was observed.The medical team elected to change-out the oxygenator.On (b)(6) 2019, livanova was informed that after a few days of induced coma, patient presented light neurological injury and that the change-out lasted nearly 5 minutes.
 
Additional Manufacturer Narrative
Sorin group italia manufactures the inspire 8f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in (b)(6).Per exemption number e2016005, sorin group italia s.R.L.Is submitting the report for both sorin group italia s.R.L (manufacturer) and livanova usa., inc.(importer).The involved device has been returned to the manufacturer and submitted to gamma ray decontamination prior the inspection.The visual inspection found no defects nor non-conformities.No specific corrective action has been identified at the present date.Livanova will keep monitoring the market for similar events.
 
Event or Problem Description
See initial report.

Brand Name
INSPIRE 8F: HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER AND HARDSHEL
Common Device Name
HARDSHELL VENOUS/CARDIOTOMY RESERVOIR
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola, modena
MDR Report Key8424330
Report Number9680841-2019-00011
Device Sequence Number2171092
Product Code DTZ
UDI-Device Identifier08033178112383
UDI-Public(01)08033178112383(17)211115(10)1811160004
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K130433
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2021
Device Model Number8F PH.I.S.I.O.
Device Catalogue Number050716
Device Lot Number1811160004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/14/2019
Device Age4 MO
Initial Date Received by Manufacturer 02/14/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR